Hail, Ford
- When
- April 30, 3:50 PM CST
- Where
- Ford County, 6 mi SE of Ford
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.567, -99.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 30, 2:08 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 PM CDT FRI APR 30 2004 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE RAIN CHANCES THROUGH EARLY SATURDAY, OVERNIGHT LOWS SUNDAY MORNING AND HIGHS ON SUNDAY AFTERNOON. STRONG CLOSED UPPER LOW OVER NORTHERN NEW MEXICO WILL CONTINUE TO MOVE EAST TONIGHT WHILE ANOTHER LOBE OF ENERGY MOVES AROUND THE BACKSIDE OF THE LOW INTO NEW MEXICO. THIS VORT LOBE WILL ELONGATE THE UPPER LOW TROUGH AXIS WHILE THE CLOSED LOW BECOMES WEAKER. WILL STILL KEEP SOME RAIN IN THE FORECAST TONIGHT AS THE UPPER LOW CONTINUES TO MOVE TOWARD US. THEN AS THE MAIN BRUNT OF LAYER MOISTURE MOVES EAST WILL END THE PRECIP BY 12Z SATURDAY AT DODGE AND CONTINUE WITH SMALL POP IN THE EAST CWA UNTIL VORT MAX CLEARS THAT AREA IN THE MORNING SATURDAY. THEN AS THE UPPER WAVE MOVES EAST THE SKIES SHOULD BECOME MOSTLY CLEAR BY MID TO LATE AFTERNOON. USING ETA FORECAST SOUNDING HIGHS IN THE LOW 60S LOOK GOOD. ON SUNDAY MORNING WITH A BROAD AREA OF HIGH PRESSURE THE WINDS SHOULD GO LIGHT AND VARIABLE WITH PLENTY OF CLEAR SKIES. OVERNIGHT LOWS COULD BE AROUND THE FREEZING MARK IN THE NORTH WITH TOUCHES OF FROST ELSEWHERE IN LOW LYING AREAS. BY SUNDAY AFTERNOON A NORTHERN BRANCH WAVE ON THE WEST SIDE OF A MIDWEST UPPER TROUGH WILL FORCE A SECONDARY COLD FRONT INTO CENTRAL KANSAS BY LATE AFTERNOON WITH WINDS GOING AROUND TO THE NORTH. HOWEVER BEFORE THE FRONT MOVES THROUGH 850MB TEMPS RISE TO 14C AND THIS SUPPORTS LOW TO MID 70S FOR HIGHS WITH MOSTLY SUNNY SKIES. DAYS 3-7... MEDIUM RANGE MODELS CONTINUE TO SHOW A FAIRLY QUIET FORECAST FOR THE PERIOD. AFTER NORTHWEST FLOW ON MONDAY BEHIND THE TROUGH, A RIDGE WILL START TO BUILD INTO THE CENTRAL CONUS THROUGH THE REST OF THE WEEK. ALL THE DIFFERENT MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT ON THIS, AND GFS ENSEMBLE SPREAD IS FAIRLY LOW. THE NEXT QUESTION IS WHEN THE NEXT TROUGH THAT SETS UP IN THE WEST COMES INTO THE PLAINS. THERE IS SOME VARIATION IN EXACT TIMING BETWEEN THE OPERATIONAL GFS RUNS AND THE CANADIAN AND RE-FORECAST ENSEMBLES, BUT ALL SEEM TO SUPPORT THE TROUGH HOLDING OFF UNTIL SOMETIME DURING THE 8-10 DAY PERIOD OR LATER. WILL CONTINUE TO KEEP TEMPERATURES WELL ABOVE AVERAGE DURING THE PERIOD, AND MADE ONLY A FEW MINOR TWEAKS TO THE GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 63 36 74 / 40 00 00 00 GCK 35 62 33 72 / 40 00 00 00 EHA 35 62 35 72 / 30 00 00 00 LBL 35 62 35 73 / 40 00 00 00 HYS 35 62 32 68 / 40 00 00 00 P28 41 62 38 73 / 60 20 00 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 06/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 326 PM CDT FRI APR 30 2004 KSZ030-031-043>046-061>066-074>081-084>090-011000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 326 PM CDT (226 PM MDT) FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTHWEST KANSAS. THIS AREA IS GENERALLY ALONG AND EAST OF LINE FROM LIBERAL TO CIMARRON AND HAYS. OCCASIONAL LIGHTNING AND SMALL HAIL ARE POSSIBLE. THE THREAT FOR THUNDERSTORMS WILL SHIFT EAST AND SOUTH OF THE AREA LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SUNDAY MORNING, OVERNIGHT LOW TEMPERATURES COULD REACH THE LOW TO MID 30S ACROSS THE AREA FROM GARDEN CITY TO DODGE CITY, SCOTT CITY TO SAINT JOHN AND NORTH. WITH CLEAR SKIES AND LIGHT WINDS AREAS OF FROST ESPECIALLY IN LOW LYING AREAS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
The Dodge City radar (KDDC), 34 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390858.